Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Parametric Bing and Krasinkiewicz maps: revisited


Author: Vesko Valov
Journal: Proc. Amer. Math. Soc. 139 (2011), 747-756
MSC (2010): Primary 54F15, 54F45; Secondary 54E40
DOI: https://doi.org/10.1090/S0002-9939-2010-10724-4
Published electronically: September 24, 2010
MathSciNet review: 2736353
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ M$ be a complete metric $ ANR$-space such that for any metric compactum $ K$ the function space $ C(K,M)$ contains a dense set of Bing (resp., Krasinkiewicz) maps. It is shown that $ M$ has the following property: If $ f\colon X\to Y$ is a perfect surjection between metric spaces, then $ C(X,M)$ with the source limitation topology contains a dense $ G_\delta$-subset of maps $ g$ such that all restrictions $ g\vert f^{-1}(y)$, $ y\in Y$, are Bing (resp., Krasinkiewicz) maps. We apply the above result to establish some mapping theorems for extensional dimension.


References [Enhancements On Off] (What's this?)

  • 1. T. Banakh and V. Valov, General Position Properties in Fiberwise Geometric Topology, arXiv:math.GT/10012522.
  • 2. T. Banakh and V. Valov, Approximation by light maps and parametric Lelek maps, Topol. Appl. 157 (2010), 2325-2431.
  • 3. A. Chigogidze and V. Valov, Extension dimension and $ C$-spaces, Bull. London Math. Soc. 34, 6 (2002), 708-716. MR 1924198 (2003e:55001)
  • 4. A. N. Dranishnikov, Extending mappings into $ CW$-complexes, Mat. Sb. 182, 9 (1991), 1300-1310 (in Russian); translation in Math. USSR. Sb. 74, 1 (1993), 47-56. MR 1133570 (93a:55002)
  • 5. A. N. Dranishnikov, The Eilenberg-Borsuk theorem for mappings into an arbitrary complex, Mat. Sb. 185, 4 (1994), 81-90. MR 1272187 (95j:54028)
  • 6. A. N. Dranishnikov and V. V. Uspenskij, Light maps and extensional dimension, Topol. Appl. 80, 1-2 (1997), 91-99. MR 1469470 (98j:54060)
  • 7. J. Dydak, Cohomological dimension and metrizable spaces, Trans. Amer. Math. Soc. 337, 1 (1993), 219-234. MR 1153013 (93g:55001)
  • 8. J. Dydak, Cohomological dimension and metrizable spaces. II, Trans. Amer. Math. Soc. 348, 4 (1996), 1647-1661. MR 1333390 (96h:55001)
  • 9. J. Krasinkiewicz, On mappings with hereditarily indecomposable fibres, Bull. Polish Acad. Sci. Math. 44 (1996), 147-156. MR 1416420 (97g:54016)
  • 10. J. Krasinkiewicz, On approximation of mappings into $ 1$-manifolds, Bull. Polish Acad. Sci. Math. 44, 4 (1996), 431-440. MR 1420956 (97k:54011)
  • 11. M. Levin, Bing maps and finite-dimensional maps, Fund. Math. 151, 1 (1996), 47-52. MR 1405520 (97e:54031)
  • 12. M. Levin, On extensional dimension of maps, Topol. Appl. 103 (2000), 33-35. MR 1746915 (2001k:54058)
  • 13. M. Levin, On extensional dimension of metrizable spaces, preprint.
  • 14. M. Levin and W. Lewis, Some mapping theorems for extensional dimension, Israel J. Math. 133 (2003), 61-76. MR 1968422 (2004d:54032)
  • 15. E. Matsuhashi, Krasinkiewicz maps from compacta to polyhedra, Bull. Pol. Acad. Sci. Math. 54, 2 (2006), 137-146. MR 2266144 (2007i:54036)
  • 16. E. Matsuhashi, Parametric Krasinkiewicz maps, cones and polyhedra, preprint.
  • 17. E. Matsuhashi and V. Valov, Krasinkiewicz spaces and parametric Krasinkiewicz maps, arXiv:math.GN/08024436.
  • 18. B. Pasynkov, On geometry of continuous maps of countable functional weight, Fundam. Prikl. Matematika 4, 1 (1998), 155-164 (in Russian). MR 1786441 (2001i:54039)
  • 19. J. Song and E. Tymchatyn, Free spaces, Fund. Math. 163 (2000), 229-239. MR 1758326 (2001g:54011)
  • 20. M. Tuncali and V. Valov, On dimensionally restricted maps, Fund. Math. 175, 1 (2002), 35-52. MR 1971237 (2004b:54061)
  • 21. V. Valov, Parametric Bing and Krasinkiewicz maps, Topol. Appl. 155, 8 (2008), 916-922. MR 2406399 (2009e:54052)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 54F15, 54F45, 54E40

Retrieve articles in all journals with MSC (2010): 54F15, 54F45, 54E40


Additional Information

Vesko Valov
Affiliation: Department of Computer Science and Mathematics, Nipissing University, 100 College Drive, P.O. Box 5002, North Bay, ON, P1B 8L7, Canada
Email: veskov@nipissingu.ca

DOI: https://doi.org/10.1090/S0002-9939-2010-10724-4
Keywords: Bing maps, Krasinkiewicz maps, continua, metric spaces, absolute neighborhood retracts, extensional dimension
Received by editor(s): December 22, 2008
Received by editor(s) in revised form: January 6, 2009
Published electronically: September 24, 2010
Additional Notes: The author was partially supported by NSERC Grant 261914-08.
Communicated by: Alexander N. Dranishnikov
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society